Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

makelsey

Member
  • Posts

    13
  • Joined

  • Last visited

Everything posted by makelsey

  1. Hello everyone! I am 23-years-old and I have suffered from acne since the age of 16. I went on birth control about 3 years ago and now that I think about it, I think my skin has actually gotten worse in those 3 years. The birth control also makes me a little emotional and decreases my sex drive and I have gained weight. I don't like any of these side effects but I've tolerated them. I am now taking an anti-migraine drug that makes my birth control ineffective and I am thinking of getting an IUD
  2. I was thinking the same thing. Are you taking BC pills for hormonal acne? I take 75mg of doxy once a day and I also started Ortho Tri Cyclen for hormonal acne. I immediately told my boyfriend about combining the two. So unfortunately…. yeah to be 100% safe you should use another form of BC. I also take them separately, one in the morning and the other one at night (I don’t think it makes a difference but…why not) I don't take the BC for the acne, I started taking it originally as contracep
  3. wait.... its not that people refuse to listen... we hear you loud and clear. but just because you had an unfortunate experience, doesnt mean that someone else will and they they should STOP taking accutane. it is one thing to tell your experience and warn others, but it is another to get upset when they dont stop taking accutane becuase you want them to. i understand that accutane has hurt some people, but it has also helped a lot of people. i just finished accutane, and im VERY happy with my re
  4. Did your OB/GYN say it is safe to have sex while on the Bactrim (on birth control)? I just started Bactrim DS today and I take Aviane for birth control. Did they say you need a back-up method?
  5. Hello, I am hoping that someone can help me please. I was just prescribed a RX for Bactrim DS (2x daily) for my acne. I take Aviane (birth control) and I am sexually active and in a monogamous relationship. I will be taking the Bactrim long-term and I am worried about it decreasing the effectiveness of my birth control. Do I really need to use a second form of birth control or is the risk exaggerated? I do not want to get pregnant but I also don't want to have to use condoms and birth control fo
  6. Kristabel: I suffered from severe depression when I first started taking birth control pills, and unfortunately I did not really realize that the depression was caused by the BCP until I stopped taking it. I was trying Ortho-Tri-Cyclen. Now I take Aviane (it is less common, low-dose) and I LOVE it. You need to talk to your OB/GYN about these depression side-effects from the BCP and see what he or she recommends because it made all the difference for me.
  7. I used the Murad Acne products for a long time. I don't know why I was thinking they worked. As soon as stopped using them and was just using Neutrogena face wash my skin improved greatly.
  8. I will look into Earthnicity. I used to use the Bare Minerals foundation but I definitely did have to layer foundation on top of it which made me feel like I was wasting makeup. I liked it but always felt like I had to put so much on.
  9. I like the idea of layers. What kind of mineral foundation do you use? Do you mean it is powder and you wet a foundation brush to apply the powder or is it a liquid formula? I have heard many good things about that Physician's Formula foundation so I will definitely give that a try. Thanks.
  10. Hello! I have a question about makeup (foundation). For years I have been using Maybelline Dream Matte Mousse because it is the only thing that I think is heavy enough and provides enough coverage to conceal my bad skin. I know that it is not oil free but like I said, I have found nothing else. Everything else I have tried wears off easily or is too sheer. Mineral makeup does not work for me (also, usually it is a rip-off because it is mostly made of talc). I don't think it makes me break out (
  11. The birth control I am on is called Aviane. When I first started taking birth control I tried Ortho-Tri-Cyclen and it actually made my skin much worse. It also made me very emotional and I gained about 20 lbs while on it! I have not tried any other than these two though, because the Aviane has not caused any of the emotional side effects that I hated so much. I will look into relations between my diet and the acne. I tend to eat very healthy (lots of fruits and veggies, mostly organic foods, no
  12. Sheefa, have you used light treatment or LED therapy? Has anything besides Accutane been successful for you? I am sorry that you continue to suffer from side effects. Perhaps they will eventually subside for you.
  13. Hello all! I signed up for this to get some advice from all of you. Please help me if you can. I have suffered from cystic acne for about 8 years (I am 22). I have some scarring that will likely never go away, but I also have some that is probably reversible. For whatever reason it has gotten much worse lately which prompted a return to the dermatologist. From the start he has told me that the only thing he thinks will work is Accutane. This was about 5 years ago. I refused to do it at the time
×